MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, best estimate (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a z9002 14.0 diopter intraocular lens (iol) was explanted due to residual refractive error.There was no patient injury and the patient has recovered.The lens was replaced with the same model, a larger 19.5 diopter lens.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 12/12/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection at 10x microscope magnification shows lens returned is cut in two pieces.Loose fibers/particles were observed on lens pieces related to the handling of the unit out of a sterile environment.Residue of lubricant material were also observed on lens pieces.Both haptics were observed slightly distorted.The conditions of the lens returned is consistent with a unit that has been previously handled and prepared for the surgical process.Due to the condition of the lens returned, the complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found the during process related to the complaint issue reported.There were no discrepancies found during the mrr (manufacturing record review).The units were manufactured and released according to the specifications.A search on complaints revealed no additional investigation request for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7102199
Report Number2648035-2017-02242
Device Sequence Number16338742
Product Code HQL
UDI-Device Identifier05050474530577
UDI-Public(01)05050474530577(17)211003
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/03/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;